Psycho-Babble Medication | about biological treatments | Framed
This thread | Show all | Post follow-up | Start new thread | List of forums | Search | FAQ

Re: More likely to cause insomnia, Nardil or Parnate?

Posted by morganpmiller on June 24, 2009, at 8:51:23

In reply to Re: More likely to cause insomnia, Nardil or Parnate? morganpmiller, posted by softheprairie on June 24, 2009, at 6:19:28

Thanks for the info..Yeah figured as much. I'm just frustrated because I'm trying to find a way to take one antidepressant and one mood stabilizer and not have to be on anything else to counter balance side effects. I was on zoloft by itself for years; slept great, felt great, no side effects other than maybe being more dehydrated than normal at times. Maybe Nardil or Parnate will be my Zoloft given some time and the right dose. Maybe lithium or depakote will offset any noticeable insomnia from Nardil or Parnate. Or maybe I should just give Zoloft a six month go and see how I feel. Ugh...I used to not like that I had to take medication to feel normal. I didn't realize how good I had it.
>
>
> Marplan is sort of a cross between Parnate and Nardil, some say. All three of these MAOIs have insomnia as a very common side effect, though. I remember an article I've linked to in the past on these boards, but that I don't have right with me now. One of the authors is Harvard psychiatrist Jonathan Coles. Anyways, in their article it recommends adding both a sleep aid to the MAOI for the insomnia and a low dose of a stimulant for the afternoon sleepiness that often comes with the MAOIs. It specifically says that altering the time of day that the doses of the MAOI are administered does not usually resolve the insomnia.
>
> I face in part the same dilemma you do -- having both very low energy and anxiety (in addition to depression). It seems all that I know to be helpful to anxiety make one more tired. Nardil and Parnate, at least by reputation, each help one and hurt another aspect. (Nardil helps anxiety, worsens energy, while Parnate worsens anxiety, helps energy, it seems, although I have seen multiple people say Parnate made them more tired.)
> This is just from my reading a lot; the only MAOI I have been on is Emsam. I'm adequately satisfied with my desipramine and adjuncts coctail to stay put for now, but I do keep these in mind for possible future trials if things get worse for me.


Share
Tweet  

Thread

 

Post a new follow-up

Your message only Include above post


Notify the administrators

They will then review this post with the posting guidelines in mind.

To contact them about something other than this post, please use this form instead.

 

Start a new thread

 
Google
dr-bob.org www
Search options and examples
[amazon] for
in

This thread | Show all | Post follow-up | Start new thread | FAQ
Psycho-Babble Medication | Framed

poster:morganpmiller thread:902717
URL: http://www.dr-bob.org/babble/20090620/msgs/902911.html